MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CREA CARTRIDGE; CREA+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CREA CARTRIDGE; CREA+ CARTRIDGE
Catalog Number 03P84-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Cancer (3262)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident# (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 23-apr-2021, abbott point of care was contacted by a customer regarding i-stat crea cartridges that yielded a suspected discrepant creatinine results on an (b)(6) year old female cancer patient.There was no patient information available at the time of this report.Return product is not available for investigation.(b)(6).There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.It is suspected that the cause for elevated results is due to patient using hydroxyurea.However, patient medication was requested but not provided by the customer.The customer states the patient is an oncology patient who is currently under treatment., and suspects there was a drug interference related to this situation.Hydroxyurea is suspected but not confirmed at the time of this report.Per the i-stat crea cartridge - ref 03p84-25 art: 765791-00 rev.B., hydroxyurea will increase crea result.The reporting decision was based on limited information available that suggests the product was not performing within the variability of the assay.The investigation is underway.
 
Additional Manufacturer Narrative
(b)(4).The investigation was completed on (b)(6) 2021.A review of the device history record confirmed the lot passed finished goods release criteria.Retained cartridge testing met the acceptance criteria found in q04.01.003 rev.Af, appendix 1- product complaint level 2 and level 3 investigation procedure.No deficiency has been identified for crea cartridge lot a21068.

Brand Name
I-STAT CREA CARTRIDGE
Common Device Name
CREA+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key11807200
Report Number2245578-2021-00041
Device Sequence Number19763432
Product Code CGL
UDI-Device Identifier10054749000125
UDI-Public10054749000125
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K973292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Catalogue Number03P84-25
Device Lot NumberA21068
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer07/05/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date07/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR